Scale Normalization for Isometric Shape Matching


Creative Commons License

SAHİLLİOĞLU Y. , Yemez Y.

COMPUTER GRAPHICS FORUM, vol.31, no.7, pp.2233-2240, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 7
  • Publication Date: 2012
  • Doi Number: 10.1111/j.1467-8659.2012.03216.x
  • Title of Journal : COMPUTER GRAPHICS FORUM
  • Page Numbers: pp.2233-2240

Abstract

We address the scale problem inherent to isometric shape correspondence in a combinatorial matching framework. We consider a particular setting of the general correspondence problem where one of the two shapes to be matched is an isometric (or nearly isometric) part of the other up to an arbitrary scale. We resolve the scale ambiguity by finding a coarse matching between shape extremities based on a novel scale-invariant isometric distortion measure. The proposed algorithm also supports (partial) dense matching, that alleviates the symmetric flip problem due to initial coarse sampling. We test the performance of our matching algorithm on several shape datasets in comparison to state of the art. Our method proves useful, not only for partial matching, but also for complete matching of semantically similar hybrid shape pairs whose maximum geodesic distances may not be compatible, a case that would fail most of the conventional isometric shape matchers.